Advertisement

Journal of Mathematical Sciences

, Volume 196, Issue 4, pp 535–562 | Cite as

Gamma-Convergence of Integrands with Nonstandard Coercivity and Growth Conditions

  • V. V. Zhikov
  • S. E. Pastukhova
Article

We establish the compactness relative to Γ-convergence for integrands satisfying a coercivity and growth estimate with a variable exponent subject to the so-called logarithmic condition. In particular, standard functionals with the same exponents of coercivity and growth are included. We prove the complete integral representation for Γ-limit functionals.

Keywords

Variational Problem Dirichlet Problem Variable Exponent Lebesgue Point Chapter Versus 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. V. Zhikov, “Questions of convergence, duality, and averaging for functionals of the calculus of variations” [in Russian], Izv. Akad. Nauk SSSR, Ser. Mat. 47, No. 5, 961–998 (1983); English transl.: Math. USSR, Izv. 23, 243–276 (1984).Google Scholar
  2. 2.
    V. V. Zhikov, “On passage to the limit in nonlinear variational problems” [in Russian], Mat. Sb. 138, No. 8, 47–84 (1992); English transl.: Russ. Acad. Sci., Sb. Math. 76, No. 2, 427–459 (1993).Google Scholar
  3. 3.
    V. V. Zhikov, “Lavrent’ev effect and the averaging of nonlinear variational problems” [in Russian], Differ. Uravn. 27, No.1, 42–50 (1991); English transl.: Differ. Equations 27, No.1, 32–39 (1991).Google Scholar
  4. 4.
    V. V. Zhikov, “On variational problems and nonlinear elliptic equations with nonstandard growth conditions” [in Russian], Probl. Mat. Anal. 54, 23–112 (2011); English transl.: J. Math. Sci., New York 173, No. 5, 463–570 (2011).Google Scholar
  5. 5.
    G. Dal Maso, An introduction to Γ-convergence, Birkhauser, Boston (1993).CrossRefGoogle Scholar
  6. 6.
    A. Braides and A. Defranceschi, Homogenization of Multiple Integrals, Clarendon Press, Oxford (1998).MATHGoogle Scholar
  7. 7.
    A. Braides, Γ-Convergence for Beginners, Oxford Univ. Press, Oxford (2002).CrossRefMATHGoogle Scholar
  8. 8.
    L. Carbone and C. Sbordone, “Some properties of Gamma-limits of integral functionals,” Ann. Mat. Pura Appl., IV. Ser. 122 1–60 (1979).Google Scholar
  9. 9.
    M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer, Berlin etc. (2000).Google Scholar
  10. 10.
    L. Diening, P. Harjulehto, P. Hästö, and M. Ru̇žička, Lebesgue and Sobolev Spaces witn Variable Exponent, Springer, Berlin etc. (2010).Google Scholar
  11. 11.
    V. V. Zhikov and S. E. Pastukhova, “Improved integrability of the gradients of solutions of elliptic equations with variable nonlinearity exponent” [in Russian], Mat. Sb. 199, No. 12, 19–52 (2008); English transl.: Sb. Math. 199, No. 12, 1751–1782 (2008).CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    I. Ekeland and R. Temam, Convex Analysis and Variational Problems, North-Holland, Amsterdam etc. (1976).MATHGoogle Scholar
  13. 13.
    V. V. Zhikov, “On Lavrentiev’s phenomenon,” Russian J. Math. Phys. 3, 249–269 (1995).MATHMathSciNetGoogle Scholar
  14. 14.
    V. V. Zhikov and S. E. Pastukhova, “On Gamma-convergence of oscillating integrands with nonstandard coercivity and growth conditions” [To appear].Google Scholar
  15. 15.
    M. Giaquinta and E. Giusti, “On the regularity of the minima of variational integrals,” Acta Math. 148, 31–46 (1982).CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Princeton Univ. Press, Princeton (1982).Google Scholar
  17. 17.
    V. V. Zhikov, “On Some Variational Problems,” Russian J. Math. Phys. 5, No. 1, 105–116 (1997).MATHMathSciNetGoogle Scholar
  18. 18.
    V. V. Zhikov, “Meyers type estimates for the solution of a nonlinear Stokes system” [in Russian], Differ. Uravn. 33, No. 1, 108–115 (1997); Differ. Equations 33, No. 1, 108–115 (1997).Google Scholar
  19. 19.
    F. W. Gehring, “The Lp-integrability of the partial derivatives of a quasiconformal mapping,” Acta Math. 130, No.1 265–277 (1973).Google Scholar
  20. 20.
    V. V. Zhikov and S. E. Pastukhova, “On Gehring’s lemma” Dokl. Akad. Nauk, Ross. Akad. Nauk 419, No. 4, 443–448 (2008); English transl.: Dokl. Math. 77, No. 2, 243–248 (2008).Google Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Vladimir State UniversityVladimirRussia
  2. 2.Moscow State Institute of Radio EngineeringElectronics and Automation (Technical University)MoscowRussia

Personalised recommendations